MAUDE Adverse Event Report: MEDTRONIC HEART VALVES DIVISION SIMUFORM; RING, ANNULOPLASTY

MEDTRONIC HEART VALVES DIVISION SIMUFORM; RING, ANNULOPLASTY
Model Number 7800RR32
Medical Device Problem Codes Patient Device Interaction Problem (4001); Intravalvular regurgitation (4068)
Health Effect - Clinical Codes Heart Failure/Congestive Heart Failure (4446); Mitral Valve Insufficiency/ Regurgitation (4451)
Date of Event 01/17/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Literature was reviewed regarding a 79-year-old female patient who ten months prior underwent mitral valve repair with implant of a medtronic simuform annuloplasty ring and placement of neochordae from the antero-lateral papillary muscle (apm) to the posterior leaflet. more recently the patient presented with congestive heart failure and severe intra-annular mitral regurgitation (mr) secondary to restrictive anterior leaflet motion.  the authors hypothesized that the neochordae placed on the posterior leaflet was causing the restriction by wrapping around a native chordae attached to the anterior leaflet.  subsequently the patient underwent surgery where the anterior leaflet was released by cutting the chordae between the apm and the anterior leaflet, and then a transcatheter edge-to-edge repair was successfully performed.The patient was discharged 5 days later.  no further information was provided pertaining to medtronic products.
 
Additional Manufacturer Narrative
Citation: bonnet et al.Transcatheter antegrade electrosurgical laceration of mitral valve chordae followed by transcatheter edge-t o-edge repair/ jacc cardiovasc interv.2024 feb 26;17(4):577-579.Doi: 10.1016/j.Jcin.2023.12.007.Epub 2024 jan 17.Earliest date of publication used for date of event.No unique device identifier (serial/lot) numbers were provided; without this information it could not be determined whether these observations have been previously reported.Without return of the product no definitive conclusion can be made regarding the clinical observations.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
A review of the medtronic global complaint handling database with the provided unique device identifier numbers found no previous records.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received from the physician/author provided the device unique device identifier (serial number (b)(6) and the patient's weight of 54 kg.No further details were provided.

Brand Name
SIMUFORM
Common Device Name
RING, ANNULOPLASTY
Manufacturer (Section D)
MEDTRONIC HEART VALVES DIVISION
1851 e deere ave
santa ana CA 92705
Manufacturer (Section G)
MEDTRONIC HEART VALVES DIVISION
1851 e deere ave
santa ana CA 92705
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key19188636
Report Number2025587-2024-02583
Device Sequence Number7640313
Product Code KRH
UDI-Device Identifier00763000271503
UDI-Public00763000271503
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K201449
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Literature
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/27/2026
Device Model Number7800RR32
Device Catalogue Number7800RR32
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/16/2024
Supplement Date Received by Manufacturer04/24/2024
Initial Report FDA Received Date04/25/2024
Supplement Report FDA Received Date05/24/2024
Date Device Manufactured09/07/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient Age79 YR
Patient SexFemale
Patient Weight54 KG